Wildfire, Potter
- When
- March 31, 3:35 PM CST to 7:00 PM CST
- Where
- Potter forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
however there were no reports of structure damage or injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire nine miles northeast of Amarillo burned three hundred acres...however there were no reports of structure damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 31, 5:20 AM CST, 10 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 520 AM CST FRI MAR 31 2006 .DISCUSSION... MUCH QUIETER WX ON TAP THROUGH EARLY SATURDAY. SURFACE HIGH TO BUILD SEWD TODAY...THEN SLIDE E OF AREA TNGT...WITH RETURN SOUTHERLY FLOW BEGINNING AND CONTINUING INTO SATURDAY NIGHT. IT APPEARS DRYLINE WILL SET UP ALONG CAPROCK ON SATURDAY AHEAD OF MINOR UPPER LEVEL SHORTWAVE TROF. BELIEVE THERE WILL BE A PROBLEM WITH CAPPING INVERSION BASED ON SW FLOW ALOFT COMING OFF THE HIGHER TERRAIN OF NRN MEXICO...WHICH HAS BEEN RATHER BONE DRY ALONG WITH SW UNITED STATES THE PAST FEW MONTHS. SUCH WAS THE CASE WITH THE LAST SYSTEM TO AFFECT PNHDLS...THE CAP EFFECTIVELY SQUASHED TSTM CHCS. AMA SOUNDINGS OVER PAST FEW DAYS CLEARLY SHOW MID LVL CAP RATHER STRONG FOR THIS TIME OF YEAR. BELIEVE THIS WILL BE THE CASE ON SATURDAY AS WELL. HOWEVER...IF ANY STORMS MANAGE TO OVERCOME CAPPING INVERSION...THEN THEY COULD BE SVR BASED ON PROGGED SYNOPTIC PATTERN. HAVE RETAINED SLGT CHC POPS ERN ZNS FOR SAT AFTN AND EVENING TO ACCOUNT FOR THIS PSBLTY. GREATEST THREAT OF PRECIP SHOULD BE IN OK AND KS WHERE DEEPER MOISTURE AND BETTER INSTABILITY ARE PROGGED. DO NOT AGREE WITH MDT RISK EXTRM ERN ZNS BUT CONDITIONAL SLGT RISK SEEMS JUSTIFIED ERN ZNS BASED ON ABV DISCUSSION. AGAIN...BETTER THREAT SHOULD BE OFF TO OUR E AND NE. MAY ALSO HAVE SOME FIRE WX CONCERNS WRN HALF OF FCST AREA BEHIND THE DRYLINE...AND WILL DEFER THIS TO LATER SHIFTS TO FURTHER EVALUATE AS EVOLVING DRYLINE POSITION BECOMES MORE EVIDENT. THE MINOR SHORTWAVE TROF TO TRANSLATE E OF PNHDLS BY LATE SUNDAY MORNING...WITH TSTM THREAT GONE. WILL MORE THAN LIKELY HAVE TO DEAL WITH FIRE WX CONDITIONS AREAWIDE ONCE AGAIN ON SUNDAY...AND HAVE STARTED REFLECTING THIS PSBLTY IN GRIDS. WEAK COLD FRONT TO SLIDE ACROSS THE AREA LATER SUNDAY BEHIND EXITING SHORTWAVE TROF. ATTENTION WILL THEN TURN TO NEXT VIGOROUS UPPER LEVEL TROF TO AFFECT WRN US EARLY NEXT WEEK...THEN EJECTING OUT INTO THE PLAINS STATES AROUND MIDDLE OF NEXT WEEK. MEDIUM RANGE MODELS BASICALLY AGREE ON THIS SCENARIO...BUT DIFFER ON PROJECTED INTENSITY AND TRACK...WHICH IS NOT AT ALL UNUSUAL THIS FAR OUT. EXPECT RETURN FLOW TO COMMENCE LATER MONDAY AND MONDAY NIGHT. MODELS ARE NOT AS ENTHUSIASTIC WITH PRECIP BREAKING OUT MON NIGHT COMPARED TO PREVIOUS RUNS...SO HAVE LOWERED POPS TO SILENT 10 VALUES FOR MON NIGHT. BY TUESDAY...SFC TROF/DRYLINE TO SET UP EXTRM ERN NM SO SLGT CHC POPS FOR TUE AND TUE NIGHT LOOK GOOD AT THIS TIME...WITH SLGT CHC ALSO ON WED AND WED NIGHT...MAINLY ERN HALF OF FCST AREA AS DRYLINE NUDGES FURTHER EWD. FINALLY...IF MODELS COME TO VERIFY...IT APPEARS THAT BY EARLY THU THE SFC COLD FRONT/DRYLINE TO BLAST THRU THE PNHDLS WITH WINDY CONDITIONS BEHIND THE SYSTEM ALONG WITH MORE CONCERNS ON FIRE WX. PREVIOUS PCKG HAS ALL OF THE ABV PRETTY WELL COVERED AND HAVE RETAINED ITS INTEGRITY. DID NOT DEVIATE STRONGLY FROM GUIDANCE TEMPS EXCEPT FOR MINOR ADJUSTMENTS SUNDAY NIGHT TO ACCOUNT FOR WEAK FRONTAL PASSAGE...MON NIGHT AND TUE NIGHT TO ACCOUNT FOR MORE MOISTURE...AND WED TO ACCOUNT FOR DOWNSLOPE SW WINDS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 75 47 81 50 / 0 0 10 10 BEAVER OK 72 48 81 50 / 0 0 20 10 BOISE CITY OK 68 41 79 43 / 0 0 10 10 BORGER TX 76 52 83 55 / 0 0 10 10 BOYS RANCH TX 76 46 84 47 / 0 0 10 10 CANYON TX 75 47 82 48 / 0 0 10 10 CLARENDON TX 78 52 84 52 / 0 0 20 20 DALHART TX 70 42 80 43 / 0 0 10 10 GUYMON OK 71 46 82 47 / 0 0 10 10 HEREFORD TX 74 47 81 47 / 0 0 10 10 LIPSCOMB TX 77 49 83 51 / 0 0 20 20 PAMPA TX 75 51 82 54 / 0 0 20 20 SHAMROCK TX 79 52 84 52 / 0 0 20 20 WELLINGTON TX 79 52 85 54 / 0 0 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && ANDRADE
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST FRI MAR 31 2006 OKZ001>003-TXZ001>020-011200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT ...AS WELL AS TUESDAY THROUGH THURSDAY MORNING...ACROSS MAINLY THE EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...IT APPEARS THAT SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ALSO...THE FIRE DANGER WILL INCREASE ON SUNDAY AND THURSDAY AS BREEZY TO WINDY CONDITIONS COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS WILL WANT TO REMAIN ALERT FOR POSSIBLE ACTIVATION SATURDAY AFTERNOON AND SATURDAY NIGHT. FIREFIGHTERS ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES SHOULD PREPARE FOR THE POSSIBILITY OF DANGEROUS WILDFIRE SPREAD ON SUNDAY. HENNIG
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496265.